First of all, I want to apologize for creating so many posts. If the Admins want me to cool it for a bit, I completely understand, no hard feelings. I can send personal messages to Yikes since she was the one who expressed interest in updates regarding methadone. Anyway...

So 5 mg twice a day wasn't helping and the doctor didn't call me back on Thursday, so I went ahead and bumped up my dose on my own to 10 mg twice a day starting with Thursday night. At this point I can say I was receiving some benefit for my legs; however, I can't stand the side effects and went back to 5 mg Saturday night. Since I already know 5 mg isn't helpful, I'm just going to taper down and stop taking it altogether (after conferring with my doctor on Monday).

The side effects I was having are: insomnia at night, excessive drowsiness during the day (to the point that it was unsafe to drive), headache, trembling hands, severe itching, moodiness, nausea, weird taste in my mouth, feeling sick, frequent urination, and feeling kind of "high."

Last edited by

6 Replies

  • I would so much rather talk in the open out here on the forum so everyone can follow and jump in. .I'd like to apologize myself because I read back what I said and I basically gave you some medical advice.. It's hard for me to refrain from especially because I knew that you

    were going to experience what you did with increasing that dosage..I saw things like that

    happen with kids that were put on many different kinds of medicines for all sorts of reasons.

    Adults have the same problems..That's why I kept at it with make sure that you would be okay..I'm glad that you are stepping down on the dosage again..

    You will remember like I did about suddenly getting very sick on narcotics..and when

    someone on this forum jumps the dosage up so quick, you will gasp like I did with you.

    It's nearly impossible to stop vomiting once it starts..the narcotic has to go.

    So we are back to the drawing board...what's next? If you don't have a doctor appointment,

    then I hope that you set it up Monday for asap..the RLS Might become worse as you lessen

    the drug methadone. (love methadon't) haha. You are right, I am interested in how people

    try different drugs and the way that the dosages work out...There still is a lot of things

    for you to try..=)

  • Yes, please keep talking on here ookla, you are not creating to many posts at all. You are trying out medications and letting people know how that is going for you. That is important, not only for you, but for anyone else to read how you are doing, Yikes, i also said not to keep taking the methadone to ookla, so you were not alone on that one....Sometimes the side effects are not worth it, i know how that feels from my own experience from different meds, (not methadone, havent used that)

    So, ookla keep talking to us on here. :)

  • RLS is a difficult condition and so many people are on so many different drugs. Mirapex works best for me although like all drugs it has side affects. I also have tried quinine, clonazapam and fentanyl. The only one that worked was the fentanyl but unfortunately on at 37 mg patch every 72 hours. This drug which is 100 times stronger than morphine caused me severe depression to the point of being suicidal. Mirapex although it causes in some people OCD specifically in most cases gambling , is a difficult drug to be on but does work wonders for my RLS. Good luck, I hope you find the right drug that works for you!

  • If really should continue with this strong drug Methadone, maybe you could try to take 5 mg first time at day and 10 mg the next. Why do you take the same dose both time?

    Do also remember that it takes a while for the brain to understand what is going on, you cannot change dose every other day, then neither you or the brain know which one who causes the effect.

    The side effects you describes sounds like abstinens.

  • Forum members are welcome to post as many RLS-related comments as they like. That is the function of the forum after all! We only ask that people, where possible, bundle similar subject matters into one thread i.e. that we don't have a situation where we have numerous threads on the same topic.

  • I am back to eating a couple of bananas at night ....which works for me.......(RLS)

You may also like...